Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 91, NWS Melbourne, FL

September 8, 2022Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Sep 8, 2022, 4:57 PM EDT for Orange County, Osceola County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2022, 4:57 PM EDT (20:57 UTC)
Expired
Sep 8, 2022, 5:30 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WUUS52 KMLB 082057
SVRMLB
FLC095-097-082130-
/O.NEW.KMLB.SV.W.0091.220908T2057Z-220908T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
457 PM EDT Thu Sep 8 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Orange County in east central Florida...
  Northeastern Osceola County in east central Florida...

* Until 530 PM EDT.

* At 457 PM EDT, a severe thunderstorm was located south of 
  Christmas in eastern Orange County, moving north at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wedgefield, Bithlo and Christmas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.

&&

LAT...LON 2828 8104 2861 8113 2861 8097 2860 8095
      2858 8095 2856 8093 2853 8094 2853 8092
      2851 8090 2845 8090 2845 8089 2843 8090
      2839 8089 2835 8086 2829 8086
TIME...MOT...LOC 2057Z 175DEG 25KT 2843 8098 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
3 follow-up statements
223 
WWUS52 KMLB 082104
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
504 PM EDT Thu Sep 8 2022

FLC097-082113-
/O.CAN.KMLB.SV.W.0091.000000T0000Z-220908T2130Z/
Osceola FL-
504 PM EDT Thu Sep 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Osceola County. Therefore, the warning has been cancelled for 
Osceola County.

LAT...LON 2861 8113 2861 8097 2860 8095 2858 8095
      2856 8093 2853 8094 2853 8092 2851 8090
      2845 8090 2845 8089 2843 8090 2839 8089
      2835 8087 2835 8106
TIME...MOT...LOC 2103Z 175DEG 25KT 2848 8098 

$$

FLC095-082130-
/O.CON.KMLB.SV.W.0091.000000T0000Z-220908T2130Z/
Orange FL-
504 PM EDT Thu Sep 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ORANGE COUNTY...

At 503 PM EDT, a severe thunderstorm was located south of Christmas, 
moving north at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wedgefield, Bithlo and Christmas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2861 8113 2861 8097 2860 8095 2858 8095
      2856 8093 2853 8094 2853 8092 2851 8090
      2845 8090 2845 8089 2843 8090 2839 8089
      2835 8087 2835 8106
TIME...MOT...LOC 2103Z 175DEG 25KT 2848 8098 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
051 
WWUS52 KMLB 082115
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
515 PM EDT Thu Sep 8 2022

FLC095-082130-
/O.CON.KMLB.SV.W.0091.000000T0000Z-220908T2130Z/
Orange FL-
515 PM EDT Thu Sep 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ORANGE COUNTY...

At 515 PM EDT, a severe thunderstorm was located near Christmas,
moving north at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wedgefield, Bithlo and Christmas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2861 8113 2861 8097 2860 8095 2858 8095
      2856 8093 2853 8094 2853 8092 2851 8090
      2845 8090 2845 8089 2843 8090 2843 8108
TIME...MOT...LOC 2115Z 175DEG 25KT 2857 8099 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
538 
WWUS52 KMLB 082124
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
524 PM EDT Thu Sep 8 2022

FLC095-082134-
/O.EXP.KMLB.SV.W.0091.000000T0000Z-220908T2130Z/
Orange FL-
524 PM EDT Thu Sep 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 530 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2861 8113 2861 8097 2860 8095 2858 8095
      2856 8093 2853 8094 2853 8092 2851 8090
      2845 8090 2845 8089 2843 8090 2843 8108
TIME...MOT...LOC 2124Z 175DEG 25KT 2863 8100 

$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:15 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 8, 4:15 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
415 PM EDT Thu Sep 8 2022

...New SYNOPSIS, MARINE, AVIATION...

....Strong to Isolated Severe Storms Possible this Afternoon...

...Rain and Lightning Storm Chances Remain Elevated Through the
Weekend... ...

.DISCUSSION...

Current-Rest of Today... Shower and storm activity is increasing
this afternoon, with widespread showers and storms beginning to
move into east-central Florida from the west, as well as isolated
to scattered activity forming along the east coast sea breeze.
Deep S/SW flow will continue to pull in higher moisture across
ECFL, with forecast sounding showing PW values around 2" and above
this afternoon. This will continue to support higher coverage of
shower and storms through early evening, with the peak coverage
being late this afternoon and into early evening. Latest CAMS
show the highest coverage of storms occurring across the interior
where the activity from the west pushes into east central Florida
and collides with the east coast sea breeze before pushing
offshore. Some strong to isolated severe storms will be possible
this afternoon and evening, producing frequent lightning strikes,
heavy rainfall of 2 to 5 inches that could lead to minor flooding,
wind gusts up to 40 to 60 mph, and small hail.

Not quite as warm as the past several days, especially across the
north where increased cloud cover has occurred. Max temperatures
for today will be in the low 90s across the south and upper 80s
to near 90s across the north. Due to the cloudy conditions,
Leesburg is actually on pace to set a cool high for today, with a
temperature of 79 degrees and the record cool high being 80
degrees last set in 1988.

Tonight... Activity will continue to push east to northeast this
evening, eventually pushing out into the Atlantic. The best chance
for lingering activity after sunset continues to be over Volusia
County. The latest models are showing some activity across the
Treasure Coast around midnight, however confidence is not high
this will occur. Mostly dry conditions expected after midnight
across ECFL, with light southerly flow. Overnight lows will be in
the low 70s under mostly cloudy skies.

Friday-Sunday... (Previous Discussion) The period of active
weather will likely persist through at least Friday. Although,
models disagree on the extent of the coverage of showers and
storms Friday afternoon, forcing (aka surface convergence) appears
to be somewhat weak over central Florida with a cut-off low
remaining over the northeastern Gulf of Mexico. Meanwhile,
deterministic models signal that the upper-level pattern will
gradually become more meridional over CONUS through the weekend as
the western Atlantic ridge builds poleward, along or just off the
eastern coast of Florida. The aforementioned setup will result in
predominate west to southwest gradient flow and the greatest
forcing over the eastern Gulf of Mexico and western Florida.
However, guidance shows wind fields becoming slightly elevated,
especially into Saturday with a jet maxima of around 60- 80kts
draped over the eastern Gulf of Mexico and the Florida Panhandle,
coupled with a weak LLJ of around 25-30kts, leading to increased
upper-level divergence as weak upper-level perturbations pivot
over the aforementioned areas through the weekend. This, and
relatively high moisture (PWAT values in the 2-2.25" range),
suggests that some strong to marginally severe storms with wet
microburst potential which may produce strong bursts of wind in
water loaded downdrafts, will be possible just upstream of east-
central Florida. For this reason, the SPC has placed areas just to
the N/NW of central Florida in a Marginal Risk for Severe Storms.
Strong storms cannot be ruled out over central Florida, mainly
Saturday afternoon, as collisions occur between sea breezes and
outflow from stronger storms that develop upstream.

With that said, the NBM appears a bit too high for POPs (as it has
been a lot of this season) for Friday and Saturday. With a low over
the GOM and ridge just off the east coast of Florida, it looks like
predominate west to southwest gradient flow will make it difficult
for the east coast sea breeze to push much inland. Additionally,
CAMs support lower POPs, as do the CONSALL and CONSHORT. For those
reasons, POPs have been adjusted slightly downwards with a blend
primarily used of the NBM, CONSALL, and CONSHORT through the
weekend. The primary threats each afternoon with any strong storms
that develop will be: frequent cloud to ground lightning strikes,
wind gusts up to 50mph, and heavy rainfall which may produce a quick
1-3" in a hour and lead to minor flooding in poor drainage areas.
Expect high temperatures in the low to mid 90s with lows dropping
down into the mid to upper 70s.

Monday-Wednesday... (Previous Discussion) As we head into the
workweek, the upper- level longwave pattern will continue a
transition to meridional flow over the country as a shortwave
trough deepens over eastern CONUS. Guidance indicates that the
western Atlantic ridge axis will become elongated and gradually
surpressed over south-central Florida through midweek. Expect
scattered to likely showers and storms each afternoon with sea
breeze collisions before a frontal boundary develops over central
CONUS and stalls across the Deep Southeast by midweek. Afternoon
highs are forecast to top out in the low to mid 90s with heat
indices remaining in the 100-107 degree range. Lows are expected
to reach the low to mid 70s.

&&

.AVIATION...
(18Z TAFS)Issued at 217 PM EDT Thu Sep 8 2022

Numerous to widespread showers and storms are approaching ECFL
from the west. VIS/CIG reductions are likely across inland
terminals with TEMPOs starting around around 19z. Storms have
developed along the ECSB across Treasure Coast terminals. Further
development of storms is expected along the coast as the line of
storms from the west interacts with the ECSB. Showers and storms
will begin to dissipate around 03/04z.

&&

.MARINE...
Issued at 217 PM EDT Thu Sep 8 2022

Current buoy 41009 observations show seas are 3 ft with SSE winds
around 8 KT. South to southeast winds around 10 KT this afternoon
will become S/SW behind the storms later this afternoon and into
early this evening. Seas 2-3 ft nearshore, and up to 4 ft well
offshore due to the long period east swell from Hurricane Earl,
located well east of FLorida. Scattered offshore moving storms
this afternoon, capable of producing frequent lightning and gusty
winds. Overnight, expect winds to remain around 10 KT from the
S/SW.

Friday-Sunday... (Previous Discussion) Favorable boating
conditions are forecast. Expect southerly winds to back more
towards the southeast through the weekend at around 8-14kts. Daily
showers and lightning storms will be possible, which may contain
gusty winds and frequent lightning strikes during the afternoons
and evenings. Swell heights will remain in the 2-4ft range with up
to 5 ft possible over the far offshore waters (20-60nm).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  75  92 /  60  80  30  70
MCO  75  92  76  94 /  50  70  20  70
MLB  75  92  76  92 /  50  70  30  70
VRB  73  93  74  93 /  40  70  30  70
LEE  74  88  75  90 /  50  80  30  70
SFB  74  90  75  92 /  50  70  20  70
ORL  75  92  76  94 /  50  70  20  70
FPR  73  93  73  92 /  40  70  20  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Watson
RADAR/IMPACT WX....Rodriguez
AVIATION...Law
Hazardous weather outlook, Sep 8, 10:16 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1016 AM EDT Thu Sep 8 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-090200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1016 AM EDT Thu Sep 8 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Deep moisture, upper support and the east coast sea breeze
boundary will combine to produce a high coverage of rain and
storms this afternoon into this evening. Storms will move toward
the northeast at 10 to 15 mph and increase in coverage and
intensity over east central Florida. The primary threats will be
frequent lightning strikes, heavy rainfall and gusty winds up to
50 mph.

.FLOOD IMPACT...
Conditions are favorable for widespread showers and storms this
afternoon into this evening. While these rains will be welcomed
by some, especially along the coast, some locations will
experience too much rain too quickly with amounts up to 4 inches
possible. The area of most concern includes Volusia, Seminole,
Orange and north Brevard counties. Temporary flooding of urban
areas, low lying areas and those with poor drainage will be
possible.

Motorists should slow down in heavy rainfall to reduce the risk of
hydroplaning. Never drive through water of unknown depth.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will move toward the northeast at 10 to 15 mph
across the inland lakes, intracoastal and nearshore Atlantic
waters this afternoon and evening. Gusty winds of 35 knots or
greater will accompany the stronger storms along with frequent
lightning strikes and very heavy rain.

.RIP CURRENT IMPACT...
Incoming swell from Hurricane Earl, located about 900 miles east
of Cape Canaveral early this morning, will produce a Moderate risk
of life threatening rip currents. Always swim within sight of a
lifeguard.

.EXCESSIVE HEAT IMPACT...
Peak heat indices of 102 to 106 will occur this afternoon mainly
south of Orlando prior to the onset of clouds and storms. Take
frequent water breaks if working or recreating outdoors.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Coverage of lightning storms will remain above normal into the
weekend, with the stronger storms producing gusty winds, frequent
lightning strikes, and torrential rainfall. For locations that
receive repeated heavy rainfall, a localized flooding concern may
develop this weekend into early next week.

The risk for rip currents may become High Friday into this weekend
due to incoming swell generated from Hurricane Earl.

Heat indices of 102 to 106 degrees are expected each afternoon.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Kelly/Watson

In the hours before

Special weather statement, Sep 8, 3:30 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
330 PM EDT Thu Sep 8 2022

FLZ045-082000-
Orange FL-
330 PM EDT Thu Sep 8 2022

...A strong thunderstorm will impact portions of southwestern Orange
County through 400 PM EDT...

At 330 PM EDT, Doppler radar was tracking a strong thunderstorm over
Universal Studios, or over Oak Ridge. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Ocoee, Windermere, Oak Ridge and Pine Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2843 8140 2843 8151 2857 8154 2857 8137
TIME...MOT...LOC 1930Z 181DEG 3KT 2848 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Local storm report, Sep 8, 4:02 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT THU SEP 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HEAVY RAIN       5 NNW FOUR CORNERS      28.38N  81.68W
09/08/2022  M3.69 INCH       LAKE               FL   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER 6 MILES WEST OF BAY LAKE
            REPORTED MEASURED RAINFALL OF 3.69 INCHES WITH RAIN
            STILL ONGOING. THIS IS CAUSING MINOR STANDING WATER ON
            ROADWAY.

&&

EVENT NUMBER MLB2200455

DKW
Special weather statement, Sep 8, 4:14 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
414 PM EDT Thu Sep 8 2022

FLZ053-547-082045-
Osceola FL-Inland Southern Brevard FL-
414 PM EDT Thu Sep 8 2022

...Strong thunderstorms will impact portions of southwestern Brevard
and northeastern Osceola Counties through 445 PM EDT...

At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Holly Fish Camp to near Forever
Florida. Movement was north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Holopaw, Forever Florida and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2827 8079 2826 8115 2795 8111 2792 8096
      2793 8077
TIME...MOT...LOC 2013Z 170DEG 19KT 2803 8082 2796 8096

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Sep 8, 4:27 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Thu Sep 8 2022

FLZ045-053-082100-
Osceola FL-Orange FL-
427 PM EDT Thu Sep 8 2022

...A strong thunderstorm will impact portions of southeastern Orange
and northeastern Osceola Counties through 500 PM EDT...

At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Avalon Park, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Wedgefield, Avalon Park, University Of Central Florida and
Bithlo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2861 8112 2826 8095 2824 8118 2861 8131
TIME...MOT...LOC 2027Z 191DEG 5KT 2844 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, Sep 8, 4:47 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
447 PM EDT Thu Sep 8 2022

FLZ154-159-254-259-082130-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
447 PM EDT Thu Sep 8 2022

...A strong thunderstorm will impact portions of central St. Lucie
and southeastern Indian River Counties through 530 PM EDT...

At 446 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint Lucie, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Indian River
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2726 8027 2726 8028 2725 8028 2721 8033
      2721 8036 2752 8063 2774 8037 2734 8019
TIME...MOT...LOC 2046Z 204DEG 12KT 2729 8037

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, Sep 8, 4:48 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
448 PM EDT Thu Sep 8 2022

FLZ045-053-247-082115-
Osceola FL-Orange FL-Inland Northern Brevard FL-
448 PM EDT Thu Sep 8 2022

...A strong thunderstorm will impact portions of southeastern Orange
and northeastern Osceola Counties through 515 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wedgefield, Lone Cabbage Fish Camp, Bithlo and Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2825 8105 2857 8112 2857 8089 2841 8088
      2841 8089 2839 8089 2838 8088 2837 8088
      2837 8087 2836 8087 2835 8086 2827 8086
TIME...MOT...LOC 2048Z 175DEG 25KT 2836 8096

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:42 PM EDTSpecial Weather StatementMLBOrange33 min
Sep 8, 2:37 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola113 min
Sep 8, 3:04 PM EDTSpecial Weather StatementMLBOrange26 min
Sep 8, 3:24 PM EDTAreal Flood AdvisoryMLBOrange, Osceola2 hr
Sep 8, 3:30 PM EDTSpecial Weather StatementMLBOrange30 min
Sep 8, 4:09 PM EDTAreal Flood AdvisoryMLBOrange, Osceola2 hr
Sep 8, 4:14 PM EDTSpecial Weather StatementMLBOsceola31 min
Sep 8, 4:27 PM EDTSpecial Weather StatementMLBOrange33 min
Sep 8, 4:30 PM EDTAreal Flood AdvisoryMLBOrange, Seminole, Volusia2 hr
Sep 8, 4:47 PM EDTSpecial Weather StatementMLBSaint Lucie43 min
Sep 8, 4:48 PM EDTSpecial Weather StatementMLBBrevard27 min
Sep 8, 4:49 PM EDTSpecial Marine WarningMLB56 min
Sep 8, 4:58 PM EDTSpecial Weather StatementMLBMartin32 min
Sep 8, 5:20 PM EDTAreal Flood AdvisoryMLBIndian River, Martin, Saint Lucie115 min
Sep 8, 5:20 PM EDTSpecial Marine WarningMLB85 min
Sep 8, 5:24 PM EDTSpecial Weather StatementMLBSaint Lucie36 min
Sep 8, 5:52 PM EDTSpecial Marine WarningMLB68 min
Sep 8, 6:03 PM EDTSpecial Marine WarningMLB27 min
Sep 8, 6:38 PM EDTSpecial Marine WarningMLB81 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.